Missouri, 2002

Damaging Wind in Missouri, June 13, 2002

June 13, 2002 · NWS SGF · 1 event in 1 county or zone

Large trees were blown down northeast of Cassville.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Large trees were blown down northeast of Cassville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 13, 1:40 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 13, 1:40 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
240 PM CDT THU JUN 13 2002

PRE-FRONTAL TROUGH HAS CLEARED MOST OF THE FORECAST AREA THIS
AFTERNOON. HOWEVER REAL FRONT STILL LIES BETWEEN HERE AND KANSAS
CITY. STILL HAVE LOWER 70 DEWPOINTS OVER MUCH OF THE FORECAST
AREA...WITH REMNANTS OF MORNING STORM COMPLEX THAT DEVELOPED OVER
NORTH CENTRAL KANSAS EDGING ITS WAY INTO WESTERN ZONES.

MAIN FORECAST ISSUE WILL BE WITH POPS TONIGHT. HARD TO ARGUE WITH
CURRENT RADAR IMAGES...1500 CAPES AND SCATTERED CONVECTION POPPING
UP BETWEEN WEST PLAINS AND SPRINGFIELD. SO WILL NEED TO EXTEND POPS
INTO THE EVENING. WILL WORD UNTIL SUNSET IN THE NORTHWEST AND UNTIL
MIDNIGHT IN THE CENTRAL AND EAST. THEREAFTER...DRIER AIR BEHIND
FRONT SHOULD WORK ITS WAY FAR ENOUGH SOUTH TO END PRECIP CHANCES.

STILL LOOKS DRY FOR FRIDAY AND SATURDAY...AS SURFACE BUILDS INTO THE
REGION. LATEST MODEL RUNS HINT AT PRECIP TO OUR WEST SATURDAY WITH
RETURN MOISTURE AROUND BACK SIDE OF SURFACE RIDGE...HOWEVER THINK AT
THIS TIME THAT DECENT MOISTURE RECOVERY OVER OUR AREA WILL HOLD OFF
UNTIL SUNDAY.

WILL CONTINUE RAIN CHANCES SUNDAY AND MONDAY WITH STRONG SHORTWAVE
AND DECENT JET STRUCTURE SETTING UP IN NORTHWEST FLOW...AND
SECONDARY FRONT PROGGED TO MOVE ACROSS THE AREA SOMETIME AROUND
MONDAY MORNING.

TUESDAY THROUGH THURSDAY LOOKS DRY WITH A WARMING TREND...AS UPPER
RIDGE OVER THE SOUTHWEST U.S. BUILDS INTO THE CENTRAL PLAINS AND
MIDWEST.

.SGF...NONE
MO...NONE.
KS...NONE.

TERRY

In the hours before

Special weather statement, Jun 13, 12:00 PM CST, 3 hours 45 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU JUN 13 2002

* EXPECTED WEATHER HAZARDS...

ISOLATED SEVERE THUNDERSTORMS WITH UP TO NICKEL SIZE HAIL
...DAMAGING WIND GUSTS TO 60 MPH...AND HEAVY RAIN.

* AREAS AFFECTED AND TIMING...

ALONG AND SOUTH OF INTERSTATE 44 FROM 3 PM TO 8 PM.

* DISCUSSION...

AS AN UPPER LEVEL DISTURBANCE AND COLD FRONT PUSH THROUGH THE
AREA...SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THE AFTERNOON.
THE MOIST AND UNSTABLE AIRMASS OVER THE REGION COULD ALLOW A FEW
STORMS TO BECOME SEVERE.

* SPOTTER ACTIVATION OUTLOOK...

SPOTTERS MAY BE NEEDED FOR LOCATIONS SOUTH OF INTERSTATE 44.

* EXTENDED OUTLOOK...

NO SEVERE WEATHER IS EXPECTED FRIDAY AND SATURDAY. THERE IS A CHANCE
OF SHOWERS AND THUNDERSTORMS SUNDAY AND MONDAY.

MMT

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF

The radar

The Springfield radar (KSGF), 49 km away, was scanning. The volume nearest the first event began at 21:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Barry

When
June 13, 3:45 PM CST
Where
Barry County, 16 mi NE of Cassville
Measured
52 kt (60 mph)
Reported by
GENERAL PUBLIC
Coordinates
36.850, -93.667

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301275.